Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 29, 2004, 7:55 PM CDT for Zapata County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 7:55 PM CDT (00:55 UTC)
- Expired
- Jul 29, 2004, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Brownsville radar (KBRO), 202 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2508 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 300055 SVRBRO TXC505-300145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 754 PM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ZAPATA COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF ZAPATA...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... ZAPATA COUNTY. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2690 9919 2684 9938 2650 9925 2669 9906 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:00 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 29, 7:00 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 PM CDT THU JUL 29 2004 .1ST PD...STRONG TSTMS HAVE KEPT WEST OF ZAPATA COUNTY SO FAR TNGT...AND LATEST RADAR TRENDS OF DEVELOPMENT AND MVMTS SW INTO ADJ OLE MEX SKEWS ONE TO A DRY EVENING OVR THE WRN VLY. FM TWOAT 530 PM ISSUANCE: SHOWERS AND THUNDERSTORMS PERSIST IN ASSOCIATION WITH A BROAD AREA OF LOW PRESSURE CENTERED IN THE SOUTHEASTERN GULF OF MEXICO NEAR THE DRY TORTUGAS (BEYOND KEY WEST). CONDITIONS APPEAR TO BE FAVORABLE FOR GRADUAL DEVELOPMENT...AND A TROPICAL DEPRESSION COULD FORM DURING THE NEXT DAY OR TWO AS THE SYSTEM MOVES SLOWLY WEST-NORTHWESTWARD. AN AIR FORCE RESERVE UNIT RECONNAISSANCE AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM TOMORROW AFTERNOON...IF NECESSARY. ISOLATED PM SHRAS/TSRAS POSSIBLE EACH PD...HIER WEST. NO CHANGES NEEDED TO CURRENT ZFPBRO. && PREVIOUS DISCUSSION FOLLOWS: .DISCUSSION...MODELS CONTINUE TO SUGGEST SYSTEM APPROACHING FROM THE NORTHWEST WILL ENHANCE SHOWER AND THUNDERSTORM ACTIVITY OVER THE NORTHERN AND WESTERN FORECAST ZONES THE NEXT 24-48 HOURS. I HAVE MODESTLY ACCEPTED THIS TREND AND INCREASED POPS A BIT OUT WEST BUT WITH THE UNDERSTANDING THE MOST OF THE CONVECTION SHOULD REMAIN OVER MEXICO. OTHERWISE...SEA BREEZE BOUNDARY INTERACTION WILL PROVIDE THE GREATEST FOCUS FOR ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD. MODEL TRENDS DEFINITELY GOT OUR ATTENTION THIS AFTERNOON WITH RESPECT TO POSSIBLE TROPICAL DEVELOPMENT OVER THE EASTERN GULF. GFS/ETA IN GENERAL AGREEMENT WITH RESPECT TO GRADUALLY DEVELOPING A SYSTEM AND THEN SENDING IT NORTHWEST TOWARD THE LOUISIANA COASTLINE MONDAY MORNING. ECMWF/UKMET DRIFT IT FURTHER WEST WITH A LESS AMPLIFIED PATTERN TOWARD THE CENTRAL GULF. OBVIOUSLY...A LOT OF TIME REMAINS BEFORE WE KNOW WITH CERTAINTY WHAT IS LIKELY TO HAPPEN. IN THE INTERIM...HAVE SUBMITTED A CLIMATOLOGICALLY FRIENDLY FORECAST IN THE EXTENDED PERIOD WITH PRIMARILY SEA BREEZE INDUCED CONVECTION IN THE FORECAST. && .MARINE...AT 6 PM BUOY020 REPORTED SOUTHEAST WINDS AT 13 TO 15 KTS WITH SEAS 4 FEET AT 6 SECS. WINDS HAVE BEGUN TO DECREASE AS LOW PRESSURE IN NORTHERN TEXAS BEGINS TO WEAKEN AND MOVE TO THE NORTHEAST. THIS WILL ALLOW SEAS TO RECEDE TO 2 TO 3 FEET TOMORROW...2 FEET AND LOWER OVER THE WEEKEND. THE NHC IS WATCHING AN AREA OF DISTURBED WEATHER IN THE EASTERN GULF JUST SOUTHWEST OF FLORIDA...AND ANY DEVELOPMENT COULD CHANGE WAVE HEIGHT AND PERIOD DURING THE COMING WEEK. THIS FEATURE WILL BE WATCHED CLOSELY FOR ANY FURTHER INTENSIFICATION. && .AVIATION...CIGS HAVE BEGUN TO CLEAR OVR THE RGV...WITH A SHIELD OF CI FM TSTM BLOW-OFF OVER WRN ZAPATA NOW. WINDS WILL BE ON THE DECREASE TOMORROW...AS LOW PRESSURE THAT DEEPENED IN NORTH TEXAS MOVES OFF TO THE NORTHEAST. SCT SEABREEZE SHOWERS/TSTMS TOMORROW WITH MORE MOISTURE AND THE WEAKER WINDS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 91 80 90 78/ 00 20 00 10 00 BROWNSVILLE 79 97 79 96 77/ 00 20 00 10 00 HARLINGEN 78 98 78 97 76/ 00 20 00 10 00 MCALLEN 77 99 77 98 75/ 05 20 00 10 05 RIO GRANDE CITY 75 100 75 99 73/ 05 20 00 10 05 SOUTH PADRE ISLAND 81 90 81 89 79/ 05 20 00 10 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 AVIATION/MARINE...51 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 29, 6:00 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT THU JUL 29 2004 TXZ248>257-301100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THE HOT WEATHER WILL CONTINUE...WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
In the hours before
Special weather statement, Jul 29, 5:11 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 511 PM CDT THU JUL 29 2004 TXZ248-292315- ZAPATA- 511 PM CDT THU JUL 29 2004 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE FORMING JUST NORTH OF EL CENIZO IN WEBB COUNTY... A AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO FORM JUST NORTHWEST OF ZAPATA COUNTY...IN ADJACENT SOUTHERN WEBB COUNTY. THIS AREA IS DRIFTING SLOWLY NORTHEAST...WITH SEVERE THUNDERSTORMS LOCATED ABOUT 15 MILES NORTH OF LAREDO. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTHWEST INTO ADJACENT MEXICO...INCREASING THE CHANCES OF THUNDERSTORMS MOVING INTO ZAPATA COUNTY LATER TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:05 PM CDT | Flash Flood Warning | BRO | Zapata | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.